Sign-in / Sign-up
Your question
Closed

Headaches?

Tags:
  • PC gaming
  • Games
  • FPS
  • Video Games
Last response: in PC Gaming
December 20, 2007 5:43:47 PM

Does anybody else get headaches playing FPS games or is it just me?

I tried to play COD4 for about 10 minutes last night and it gave me a pretty severe headache, I almost threw up. It felt like the next morning after a vodka drinking contest.

More about : headaches

December 20, 2007 6:14:59 PM

I've heard of people getting motion sickness..... does anyone in your family have epilepsy? seriously though, if i were you, if this happens again, GO SEE YOUR DOCTOR, I **** you not, if you feel that bad, its never a good sign
December 20, 2007 6:24:28 PM

I've always been like that, anytime I play those 3D kind of games I get severe headaches.

No epilepsy in my family. I do wear glasses though.
Related resources
Can't find your answer ? Ask !
December 21, 2007 4:57:27 AM

lh0628 said:
I've always been like that, anytime I play those 3D kind of games I get severe headaches.

No epilepsy in my family. I do wear glasses though.



If the game isn't running smoothly then that makes it worse, do you know what kind of FPS you getting?
December 21, 2007 9:15:30 AM

Same thing happens to me. I put it down mostly to the frame rate.

Im fine on crysis but not on COD4 and when i used to play morrowind on a crappy pc it would give me headaches but when i play it on my current pc its fine.

Its only ever happened with FPS's and even then if i keep playing it i sort of get used to it.
December 21, 2007 9:30:45 AM

your getting higher FPS on crysis than COD4?
December 21, 2007 11:38:39 AM

I guess the settings are completely different...
December 21, 2007 11:56:26 AM

spuddyt said:
your getting higher FPS on crysis than COD4?


I know, it confused me too. I haven't checked the fps for either game. Crysis is running on high and cod4 is just default atm.
December 22, 2007 4:54:21 AM

lh0628 said:
Does anybody else get headaches playing FPS games or is it just me?

I tried to play COD4 for about 10 minutes last night and it gave me a pretty severe headache, I almost threw up. It felt like the next morning after a vodka drinking contest.


What LCD do you own and what are the spec's?
December 22, 2007 10:46:03 AM

can i ask u are the headaches frontal (as in u feel them at the front of your head?) or describe their location because if its frontal it is due to some underlying cause connected to your eyes (Visual Cortex) and the best thing is go see your local GP telling him/her exact symptoms.
All the best
December 26, 2007 5:39:29 PM

COD 4 uses a very narrow FOV of aobut 65 degrees. You can set it to about 85, if you've got the video horsepower. I find that helps.
January 2, 2008 2:21:08 PM

I'm not sure what the fps rate is as I've uninstalled the game:( 

I can't recall the location of my headache too, I think it's my whole head:)  just feels like when you had too many vodka shots or had too much smokes in a short period of time.
January 2, 2008 2:43:03 PM

Quote:
Does anybody else get headaches playing FPS games or is it just me?

I tried to play COD4 for about 10 minutes last night and it gave me a pretty severe headache, I almost threw up. It felt like the next morning after a vodka drinking contest.
This happened to me the first time playing in CoD4 and GoW because of the realistic bobbing motions your character makes (mainly while sprinting) Usually this feeling lasts about the first 5 minutes of the game for me, after that, it never bothers me again... kinda weird.

You can try to disable the head bob if the option is available, that may help.
January 7, 2008 6:57:07 PM

Sengoku said:
COD 4 uses a very narrow FOV of aobut 65 degrees. You can set it to about 85, if you've got the video horsepower. I find that helps.

thats practically cheating! (being able to see more enemies) How do you do it?
January 8, 2008 1:35:42 PM

You can't on multiplayer. It will just type the command in chat instead of actually executing it... at least that's what it does to me.
January 8, 2008 1:59:14 PM

I wouldn't think the game-specific framerate would cause problems (headaches in particular), but the graphic chipset refresh rate: if it's set at a certain frequency, and your eyes can't take it, it's likely to cause you headaches. Is it hard to view anything outside games that require a lot of white (like this forum)??
January 8, 2008 3:05:27 PM

This is a warning included in the Trackmania Naitons video game, but I will note here also:


1. Do not stand or sit too close to the screen
2. Use video games on a small screen
3. Do not play if tired or have not had enough sleep
4. Play in a well-lit area
5. While playing take 10-15 minute breaks every hour.
January 10, 2008 2:49:10 AM

Changing the FOV to somewhere near 120 (our regular fov) will help reduce motion sickness. I also have motion sickness but its pretty weird. I only get it when I'm inside a building trying to find some stuff. Maybe this confuses my brain into thinking I'm actually in the building causing the nausea. Dramamine is also a motion sickness medicine that helps. If games have the option switching to 3rd person will somewhat help. Try also not to change the camera as that helps me too.
January 11, 2008 5:04:12 PM

I still say the refresh rate -combined with your monitor's resolution capabilities- can cause headaches. The subliminal pulsing can really annoy your eyes if not set properly. I'm no doctor of course, I just play one at night.
January 12, 2008 12:48:28 AM

spuddyt said:
thats practically cheating! (being able to see more enemies) How do you do it?


/cg_fov 80

in console. 80 is the max you can have in multiplayer.

or altering mp_config.cfg, adding or changing seta cg_fov"80"

"consoley" FPS games tend to set the FOV very narrow. Easier on the hardware that way too.

exfileme said:
I still say the refresh rate -combined with your monitor's resolution capabilities- can cause headaches. The subliminal pulsing can really annoy your eyes if not set properly. I'm no doctor of course, I just play one at night.


Possible. Easy to check for: Try different resolutions and monitors.
August 13, 2011 8:17:34 PM

This topic has been closed by Mousemonkey